Alert archive / Texas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 69, NWS Austin/San Antonio, TX

April 25, 2008Blanco County, Gillespie County, Llano County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 25, 2008, 7:59 PM CDT for Blanco County, Gillespie County, Llano County, Texas. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 25, 2008, 7:59 PM CDT (00:59 UTC)
Expired
Apr 25, 2008, 9:00 PM CDT
In force
61 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon

Counties Blanco County, TX, Gillespie County, TX, Llano County, TX

The radar

The Austin/San Antonio radar (KEWX), 101 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 25, 8:10 PM CDTHAIL 110 W Sunrise Beach Vill, TXTHE ROSEWOOD VINEYARD REPORTED QUARTER SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 5:32 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 1.0 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2008-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2680 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2008-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2680 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
2144 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 260059
SVREWX
TXC031-171-299-260200-
/O.NEW.KEWX.SV.W.0069.080426T0059Z-080426T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
759 PM CDT FRI APR 25 2008

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BLANCO COUNTY...
  NORTHEASTERN GILLESPIE COUNTY...
  SOUTHEASTERN LLANO COUNTY...

* UNTIL 900 PM CDT.

* AT 754 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  NORTHWEST OF BLOWOUT...OR 14 MILES SOUTH OF LLANO...AND MOVING EAST
  AT 17 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BLOWOUT BY 825 PM CDT...
  HORSESHOE BAY BY 900 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3055 9835 3026 9847 3053 9877 3066 9866
TIME...MOT...LOC 0059Z 284DEG 15KT 3054 9866

$$
1 follow-up statement
000 
WWUS54 KEWX 260126
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
826 PM CDT FRI APR 25 2008

TXC031-171-299-260200-
/O.CON.KEWX.SV.W.0069.000000T0000Z-080426T0200Z/
LLANO TX-GILLESPIE TX-BLANCO TX-
826 PM CDT FRI APR 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHWESTERN BLANCO...NORTHEASTERN GILLESPIE AND SOUTHEASTERN
LLANO COUNTIES...

AT 818 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR BLOWOUT...OR
13 MILES WEST OF ROUND MOUNTAIN...MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES NORTH OF SANDY BY 840 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
FRIDAY EVENING FOR SOUTH CENTRAL TEXAS.

LAT...LON 3055 9835 3051 9837 3050 9837 3031 9845
      3031 9846 3026 9847 3046 9868 3061 9855
TIME...MOT...LOC 0126Z 291DEG 17KT 3048 9851

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 6:37 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Apr 25, 6:37 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
637 PM CDT FRI APR 25 2008

.AVIATION...
A COLD FRONT MOVING INTO S CENTRAL TX WILL PRODUCE SCT TO NUMEROUS
SHRA/TSRA...SOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THRU
06Z. THESE STORMS WILL AFFECT THE I35 TAF SITES BETWEEN 01Z AND 04Z.

&&

.PREV DISCUSSION... /ISSUED 256 PM CDT FRI APR 25 2008/

DISCUSSION...
CONVECTION WILL LIKELY FIRE ALONG WEAKENING COLD FRONT OVER CENTRAL
TEXAS LATE THIS AFTERNOON..BACK BUILDING INTO THE NORTHERN PORTIONS
OF THE REGION THIS EVENING AS THE FRONT STALLS. STEEP LAPSE RATES
AND STRONG CAPES MAY SUPPORT LARGE HAIL AND DAMAGING WINDS BY
EARLY EVENING OVER NORTHERN PORTIONS OF THE CWA. POTENTIAL
DEVELOPMENT AND TRAINING OF INDIVIDUAL CELLS ACROSS THE HILL COUNTRY
EASTWARD INTO EASTERN PORTIONS OF SOUTH CENTRAL TEXAS MAY ENHANCE
THE HEAVY RAIN THREAT LATER THIS EVENING INTO THE EARLY MORNING
HOURS. FRONTOLYSIS WILL OCCUR EARLY TOMORROW AND BY MIDDAY..SOUTHEAST
FLOW WILL AGAIN PREVAIL THROUGHOUT THE CWA. SOME UPSLOPE SHOWERS
AND STORMS MAY OCCUR ALONG THE RIO GRANDE PLAINS TOMORROW AS
MODERATE SOUTHEAST FLOW DEVELOPS AMID WEAK DISTURBANCES ALOFT.
STRONG COLD FRONT MOVES IN LATE SATURDAY NIGHT WITH ANOTHER ROUND
OF THUNDERSTORMS MAINLY ALONG THE FRONT. BREEZY AND MUCH COOLER
SUNDAY WITH DECREASING CLOUDS AS THE STRONG RIDGE BUILDS SOUTH.
AS THE COLD RIDGE SETTLES OVER THE REGION SUNDAY NIGHT..SEVERAL
LOW TEMPERATURE RECORDS MAY BE BROKEN IN THE SAN ANTONIO..AUSTIN
METRO AREAS. AS WINDS ALOFT BECOME MORE ZONAL AND SOUTHERLY FLOW
RETURNS..A WARMING TREND WILL BEGIN TUESDAY AND LAST THROUGH
THE REMAINDER OF THE WORK WEEK WITH NO PRECIPITATION EXPECTED.
GULF MOISTURE WILL REMAIN CAPPED WITH GOOD SOUTHWESTERLY FLOW
ALOFT WEDNESDAY THROUGH FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              68  83  58  73  46 /  50  10  50  40   0
AUSTIN BERGSTROM INTL AIRPORT  67  82  57  69  43 /  50  10  50  40   0
DEL RIO INTL AIRPORT           71  85  59  75  49 /  30  20  30  10   0
SAN ANTONIO INTL AIRPORT       69  84  58  71  46 /  50  10  40  40   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

08/01
Hazardous weather outlook, Apr 25, 1:39 PM CDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
139 PM CDT FRI APR 25 2008

TXZ171>173-183>194-202>209-217>225-228-261100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
139 PM CDT FRI APR 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A WEAKENING COLD FRONT WILL MOVE INTO THE AREA LATE THIS AFTERNOON
AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED.
SOME OF THE STORMS MAY BECOME SEVERE LATE THIS AFTERNOON AND THIS
EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS.
LOCALLY HEAVY RAINS WITH ISOLATED RAINFALL AMOUNTS UP TO 3 INCHES
ARE ALSO POSSIBLE TONIGHT DUE TO SLOW AND REPEAT STORM MOVEMENT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

A STRONG COLD FRONT WILL MOVE THROUGH THE AREA SUNDAY. SCATTERED
THUNDERSTORMS CAN BE EXPECTED LATE SATURDAY NIGHT INTO SUNDAY.
SOME OF THE STORMS MAY BECOME SEVERE. LARGE HAIL AND DAMAGING
WINDS ARE THE MAIN THREATS. LOCALLY HEAVY RAINS ARE ALSO POSSIBLE.

NO HAZARDOUS WEATHER IS EXPECTED SUNDAY NIGHT THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT
AND LATE SATURDAY NIGHT INTO SUNDAY.

In the hours before

Special weather statement, Apr 25, 6:25 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
625 PM CDT FRI APR 25 2008

TXZ173-252345-
WILLIAMSON-
625 PM CDT FRI APR 25 2008

...A STRONG THUNDERSTORM WAS AFFECTING WILLIAMSON COUNTY...

AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
TORNADIC THUNDERSTORM NEAR BELTON...MOVING SOUTH AT 15 MPH.

THROUGH 7 PM CDT...AN SEVERE THUNDERSTORM PRODUCING A TORNADO WAS
LOCATED NEAR BELTON IN BELL COUNTY ...MOVING SOUTHWARD AT NEAR 15
MPH.  SHOULD THIS STORM HOLD TOGETHER...IT WILL AFFECT NORTHERN
WILLIAMSON COUNTY POSSIBLY NEAR JARRELL OVER THE NEXT 30 TO 45
MINUTES. STAY TUNED FOR ADDITIONAL STATEMENTS OR WARNINGS.
THE STORM ALSO HAS A HISTORY OF VERY LARGE BASEBALL SIZE HAIL.
Special weather statement, Apr 25, 6:45 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
645 PM CDT FRI APR 25 2008

TXZ173-260045-
WILLIAMSON-
645 PM CDT FRI APR 25 2008

...A STRONG THUNDERSTORM WAS APPROACHING NORTHERN WILLIAMSON
COUNTY...

AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN INTENSE THUNDERSTORM PRODUCING A TORNADO 5 MILES NORTHEAST OF
SALADO...OR 6 MILES SOUTH OF BELTON...MOVING SOUTH AT 15 MPH.  THIS
STORM WILL AFFECT NORTHERN WILLIAMSON COUNTY BETWEEN JARRELL AND
BARTLETT BETWEEN 715 PM AND 730 PM.

THIS STORM HAS A HISTORY OF A TORNADO AND LARGE BASEBALL SIZED HAIL.
Local storm report, Apr 25, 7:20 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
720 PM CDT FRI APR 25 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0717 PM     HAIL             4 N MOUNTAIN HOME       30.22N  99.37W
04/25/2008  M1.00 INCH       KERR               TX   CO-OP OBSERVER

&&

EVENT NUMBER 00001
Local storm report, Apr 25, 7:42 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
742 PM CDT FRI APR 25 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             4 NW INGRAM             30.12N  99.28W
04/25/2008  M0.88 INCH       KERR               TX   COCORAHS

&&

EVENT NUMBER 00002
Local storm report, Apr 25, 7:50 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
750 PM CDT FRI APR 25 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             MOUNTAIN HOME           30.17N  99.37W
04/25/2008  E1.75 INCH       KERR               TX   COCORAHS

            NEAR THE HIGHWAY OF 27 AND FM 41.

&&

EVENT NUMBER 00003

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 7:04 PM CDTSevere Thunderstorm WarningEWXGillespie, Kerr56 min
Apr 25, 7:40 PM CDTSevere Thunderstorm WarningEWXBandera, Kerr, Real65 min
Apr 25, 7:44 PM CDTSevere Thunderstorm WarningEWXWilliamson61 min
Apr 25, 7:46 PM CDTSevere Thunderstorm WarningEWXEdwards, Val Verde44 min
Apr 25, 7:50 PM CDTTornado WarningEWXWilliamson55 min
Apr 25, 8:05 PM CDTSevere Thunderstorm WarningEWXBandera, Gillespie, Kerr55 min
Apr 25, 8:14 PM CDTAreal Flood AdvisoryEWXWilliamson2 hr
Apr 25, 8:18 PM CDTSevere Thunderstorm WarningEWXEdwards, Real57 min
Apr 25, 8:24 PM CDTSevere Thunderstorm WarningEWXBlanco, Burnet, Travis, Williamson66 min
Apr 25, 8:29 PM CDTSevere Thunderstorm WarningEWXBandera, Edwards, Kerr, Kinney, Real, Val Verde61 min
Apr 25, 8:44 PM CDTSevere Thunderstorm WarningEWXWilliamson61 min
Apr 25, 8:58 PM CDTAreal Flood AdvisoryEWXBandera, Gillespie, Kerr2 hr
Apr 25, 9:24 PM CDTSevere Thunderstorm WarningEWXBastrop, Hays, Lee, Travis66 min
Apr 25, 9:26 PM CDTSevere Thunderstorm WarningEWXKerr34 min
Apr 25, 9:29 PM CDTSevere Thunderstorm WarningEWXBandera, Edwards, Kendall, Kerr, Kinney, Medina and 3 more61 min
Apr 25, 9:47 PM CDTFlash Flood WarningEWXTravis118 min
Apr 25, 10:26 PM CDTSevere Thunderstorm WarningEWXKinney, Uvalde, Val Verde64 min
Apr 25, 10:28 PM CDTSevere Thunderstorm WarningEWXHays62 min
Apr 25, 10:30 PM CDTSevere Thunderstorm WarningEWXMedina24 min
Apr 25, 10:42 PM CDTFlash Flood WarningEWXHays3 hr
Apr 25, 11:10 PM CDTSevere Thunderstorm WarningEWXFayette50 min
Apr 25, 11:27 PM CDTSevere Thunderstorm WarningEWXKinney, Maverick, Uvalde, Val Verde, Zavala63 min
Apr 26, 12:01 AM CDTSevere Thunderstorm WarningEWXBexar44 min
Apr 26, 12:19 AM CDTAreal Flood AdvisoryEWXBastrop, Caldwell, Fayette, Gonzales, Guadalupe116 min
Apr 26, 12:23 AM CDTSevere Thunderstorm WarningEWXDimmit, Maverick, Zavala82 min
Apr 26, 2:16 AM CDTSevere Thunderstorm WarningEWXDimmit44 min
Apr 26, 2:24 AM CDTAreal Flood AdvisoryEWXAtascosa, DeWitt, Fayette, Gonzales, Karnes, Lavaca and 1 more2 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.